Format

Send to

Choose Destination
J Clin Gastroenterol. 1993 Apr;16(3):234-6.

Transient focal hepatic defects related to sustained-release niacin.

Author information

1
Department of Internal Medicine, U.S. Army Hospital, Berlin, Germany.

Abstract

Hepatotoxicity is a potential side effect of niacin therapy for hypercholesterolemia, ranging from mild aminotransferase elevation to fulminant hepatic failure. Although uncommon with plain forms, liver dysfunction has increasingly been associated with sustained-release preparations. This case illustrates transient focal liver defects seen on computed tomography with symptomatic elevation of liver-associated enzymes during treatment with sustained-release niacin. The masses were not evident on radionuclide liver scan, suggesting focal fatty liver. After niacin was discontinued, these abnormalities resolved, and aminotransferases returned to normal. This is the first such reported case.

PMID:
8505497
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center